Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 219, NWS Charleston, SC

August 13, 20115 counties in South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Aug 13, 2011, 5:17 PM EDT for 5 counties in South Carolina. It was in force for 58 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 13, 2011, 5:17 PM EDT (21:17 UTC)
Expired
Aug 13, 2011, 6:15 PM EDT
In force
58 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Allendale County, SC, Colleton County, SC, Dorchester County, SC, Hampton County, SC, Jasper County, SC

The radar

The Charleston,SC radar (KCLX), 39 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 13, 5:22 PM EDTTSTM WND DMGCrocketville, SCTHE PUBLIC REPORTED SEVERAL LARGE BRANCHES DOWN IN YARD. BRANCHES WERE GREATER THAN 2 INCHES IN DIAMETER.
Aug 13, 5:22 PM EDTHAIL 0.7Crocketville, SCTHE PUBLIC REPORTED DIME SIZE HAIL LASTING 15 TO 20 MINUTES.
Aug 13, 5:22 PM EDTHAIL 1Hampton, SCLAW ENFORCEMENT REPORTED QUARTER SIZE HAIL IN THE HAMPTON CITY LIMITS.
Aug 13, 6:00 PM EDTTSTM WND DMG2 Nw Walterboro, SCTREE DOWN ON MT CARMEL ROAD.
Aug 13, 6:09 PM EDTTSTM WND DMG3 Ne Grays, SCTREE DOWN AT CAT BRANCH RD AND PINELEVEL CHURCH RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 9.3 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2011-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1710 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2011-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1710 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
843 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
-16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

955 
WUUS52 KCHS 132117
SVRCHS
SCC005-029-035-049-053-132215-
/O.NEW.KCHS.SV.W.0219.110813T2117Z-110813T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
517 PM EDT SAT AUG 13 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN ALLENDALE COUNTY IN SOUTHEAST SOUTH CAROLINA...
  WESTERN COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  NORTHWESTERN DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...
  HAMPTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  NORTHERN JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 615 PM EDT

* AT 516 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM 13 MILES
  NORTHWEST OF REEVESVILLE TO LENA...MOVING SOUTHEAST AT 15 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  HAMPTON...LAKE WARREN STATE PARK...SCOTIA...CROCKETVILLE...MILEY...
  LODGE...VARNVILLE...GARNETT...GARNETT...ALMEDA INTERSECTION...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.

&&

LAT...LON 3328 8047 3326 8037 3269 8080 3270 8083
      3266 8087 3262 8085 3250 8094 3257 8135
      3312 8121 3303 8108 3310 8095 3307 8090
      3314 8088 3334 8051
TIME...MOT...LOC 2117Z 306DEG 13KT 3333 8082 3278 8118

$$

JAQ
2 follow-up statements
819 
WWUS52 KCHS 132140
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
540 PM EDT SAT AUG 13 2011

SCC005-132147-
/O.CAN.KCHS.SV.W.0219.000000T0000Z-110813T2215Z/
ALLENDALE SC-
540 PM EDT SAT AUG 13 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ALLENDALE COUNTY HAS
BEEN CANCELLED...

LAT...LON 3328 8047 3326 8037 3269 8080 3270 8083
      3266 8087 3262 8085 3250 8096 3256 8131
      3303 8108 3310 8095 3307 8090 3314 8088
      3334 8052
TIME...MOT...LOC 2137Z 342DEG 20KT 3324 8079 3258 8119

$$

SCC029-035-049-053-132215-
/O.CON.KCHS.SV.W.0219.000000T0000Z-110813T2215Z/
DORCHESTER SC-HAMPTON SC-JASPER SC-COLLETON SC-
540 PM EDT SAT AUG 13 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR WESTERN COLLETON...NORTHERN JASPER...EASTERN HAMPTON AND
NORTHWESTERN DORCHESTER COUNTIES...

AT 533 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF
REEVESVILLE TO ROBERTVILLE...OR ALONG A LINE EXTENDING FROM 14 MILES
EAST OF BAMBERG TO 15 MILES NORTHWEST OF RIDGELAND...MOVING SOUTH AT
25 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ALMEDA
INTERSECTION...CANADYS...COLLETON...COOSAWHATCHIE...CROCKETVILLE...
CUMMINGS...EARLY BRANCH...GRAYS...HAMPTON...HARLEYVILLE...
HENDERSONVILLE...ISLANDTON...LODGE...MCPHERSONVILLE...MILEY...
PINELAND...REEVESVILLE...ROBERTVILLE...RUFFIN...SAINT GEORGE...
SMOAKS...VARNVILLE...WALTERBORO...WILLIAMS AND YEMASSEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING
WINDS OF 58 MPH OR GREATER...DEADLY LIGHTNING AND VERY HEAVY RAIN. GO
INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

&&

LAT...LON 3328 8047 3326 8037 3269 8080 3270 8083
      3266 8087 3262 8085 3250 8096 3256 8131
      3303 8108 3310 8095 3307 8090 3314 8088
      3334 8052
TIME...MOT...LOC 2137Z 342DEG 20KT 3324 8079 3258 8119

$$

JAQ
570 
WWUS52 KCHS 132203
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
603 PM EDT SAT AUG 13 2011

SCC029-035-049-053-132215-
/O.CON.KCHS.SV.W.0219.000000T0000Z-110813T2215Z/
DORCHESTER SC-HAMPTON SC-JASPER SC-COLLETON SC-
603 PM EDT SAT AUG 13 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR WESTERN COLLETON...NORTHERN JASPER...EASTERN HAMPTON AND
NORTHWESTERN DORCHESTER COUNTIES...

AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM INDIAN FIELD TO PINELAND...
OR ALONG A LINE EXTENDING FROM INDIAN FIELD TO 8 MILES NORTHWEST OF
RIDGELAND...MOVING SOUTH AT 25 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ALMEDA
INTERSECTION...CANADYS...COLLETON...COOSAWHATCHIE...CUMMINGS...EARLY
BRANCH...GILLISONVILLE...GRAYS...HARLEYVILLE...HENDERSONVILLE...
INDIAN FIELD...ISLANDTON...MCPHERSONVILLE...PADGETTS...PINELAND...
REEVESVILLE...ROBERTVILLE...RUFFIN...SAINT GEORGE...SMOAKS...
WALTERBORO...WILLIAMS AND YEMASSEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT. WEATHER CONDITIONS WILL RAPIDLY DETERIORATE AS STORMS
APPROACH. SEEK SHELTER IN A STURDY BUILDING...MOVE TO AN INTERIOR
ROOM AND STAY AWAY FROM WINDOWS.

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

&&

LAT...LON 3328 8047 3326 8037 3269 8080 3270 8083
      3268 8086 3262 8086 3250 8096 3255 8123
      3307 8090 3314 8088 3333 8052
TIME...MOT...LOC 2203Z 342DEG 20KT 3321 8050 3253 8109

$$

JAQ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 4:14 PM EDT, 1 hour 3 minutes earlier.

Area forecast discussion, Aug 13, 4:14 PM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
414 PM EDT SAT AUG 13 2011

.SYNOPSIS...
A WEAK WARM FRONT WILL LIFT NORTH OF THE AREA TONIGHT. A COLD
FRONT WILL APPROACH THE REGION FROM THE WEST LATE SUNDAY...AND
MOVE OFFSHORE AND INTO THE ATLANTIC LATE SUNDAY NIGHT. HIGH
PRESSURE WILL THEN REBUILD OVER THE AREA THROUGH MUCH OF NEXT
WEEK.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
THE INITIAL CONVECTIVE DEVELOPMENT WAS IN THE LEE TROUGH ACROSS
THE SC MIDLANDS AND SAVANNAH RIVER AREA OF GA. SOME OF THIS
CONVECTION HAS SHIFTED SOUTHEAST TOWARD OUR INTERIOR GA/SC
COUNTIES. MEANWHILE WE ARE SEEING ADDITIONAL ACTIVITY ALONG THE
SEABREEZE IN THE CHARLESTON TRI-COUNTY AREA WHERE THE BETTER
LOW-LEVEL MOISTURE IS POOLED. LATEST MESOANALYSIS SHOWS A REGION
OF ENHANCED DOWNDRAFT CAPE OVER SOUTHEAST GA SO THIS IS WHERE WE
ARE MOST CONCERNED ABOUT ISOLATED DAMAGING WIND GUSTS THROUGH
EARLY THIS EVENING. ELSEWHERE THE PRECIPITABLE WATER VALUES IN
EXCESS OF 2 INCHES AND VERY SLOW STORM MOTION WILL RESULT IN HEAVY
RAINFALL THE PRIMARY WEATHER HAZARD. SINCE MOST OF OUR CONVECTION
IS BEING DRIVEN BY DIURNAL HEATING AND OUTFLOW BOUNDARY
INTERACTION WE SHOULD SEE A DECLINE IN COVERAGE AS THE EVENING
PROGRESSES.

LATER TONIGHT ISOLATED SHOWERS AND STORMS COULD DEVELOP JUST ABOUT
ANYWHERE AS A PRONOUNCED LAND BREEZE DEVELOPS. SLIGHTLY BETTER
COVERAGE EXPECTED IN COASTAL AREAS AND THE ADJACENT WATERS WHERE
BETTER LOW-LEVEL MOISTURE WILL RESIDE.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
SUNDAY AND SUNDAY NIGHT...AN UPPER LEVEL TROUGH WILL BECOME MORE
AMPLIFIED AS IT MOVES ACROSS THE EASTERN UNITED STATES...DRIVING A
COLD FRONT AT THE SURFACE TOWARD THE AREA FROM THE NORTHWEST SUNDAY
AND EVENTUALLY ACROSS THE AREA SUNDAY NIGHT. UPPER LEVEL SUPPORT
PROVIDED BY THE RIGHT REAR QUADRANT OF A 70 KT JET AND STRONG SHORT
WAVE ENERGY ROUNDING THE BASE OF THE DEEP TROUGH...IN CONJUNCTION
WITH THE APPROACHING COLD FRONT AND AFTERNOON SEA BREEZE...WILL BE
SUFFICIENT FOR THE DEVELOPMENT OF NUMEROUS SHOWERS AND THUNDERSTORMS
ACROSS THE AREA...ESPECIALLY IN THE AFTERNOON AND EVENING.

THERE IS STILL UNCERTAINTY WITH RESPECT TO THE PLACEMENT/COVERAGE OF
ANY POTENTIAL CONVECTION SUNDAY MORNING...WITH MANY OF THE GLOBAL
MODELS AND EVEN THE LOCAL 4KM WRF SHOWING GENERALLY RAIN-FREE
CONDITIONS IN THE MORNING AND THE NAM DEPICTING QUITE A BIT OF
MORNING CONVECTION. THIS WILL HAVE LARGE IMPLICATIONS ON MANY
FACTORS...INCLUDING HOW MUCH SURFACE BASED HEATING/DESTABILIZATION
WILL OCCUR. THE NAM APPEARS TO BE A BIT OF AN OUTLIER HOWEVER...SO
WILL FAVOR A DRIER MORNING WITH ONLY A SLIGHT CHANCE OR LOW CHANCE
OF SHOWERS AND THUNDERSTORMS BEFORE SHOWERS AND THUNDERSTORMS
BECOMING LIKELY IN THE AFTERNOON.

THERE IS A POTENTIAL FOR SEVERE WEATHER ALONG AND AHEAD OF THE COLD
FRONT...WITH THE STORM PREDICTION CENTER PLACING MOST OF THE
FORECAST AREA IN A SLIGHT RISK. IF DESTABILIZATION IS ABLE TO OCCUR
IN THE MORNING AS EXPECTED...THEN THERE WILL CERTAINLY BE AT LEAST
MODERATE INSTABILITY IN PLACE AS CONVECTION BECOMES MULTI-CELLULAR
IN NATURE IN THE AFTERNOON AND EARLY EVENING. THE MAIN HAZARDS WITH
ANY THUNDERSTORMS THAT BECOME SEVERE WILL BE DAMAGING WINDS WITH A
MUCH LESSER THREAT OF MARGINALLY SEVERE HAIL. FREQUENT LIGHTNING AND
LOCALIZED VERY HEAVY RAINFALL ARE ALSO EXPECTED. WILL CONTINUE
MENTION IN THE HAZARDOUS WEATHER OUTLOOK.

MONDAY THROUGH TUESDAY...ONE LAST SHORT WAVE WILL ROUND THE BASE OF
THE TROUGH ON MONDAY AND MAINLY PASS NORTH OF THE AREA.
HOWEVER...THERE COULD BE ENOUGH UPPER LEVEL SUPPORT IN CONJUNCTION
WITH THE SEA BREEZE TO PRODUCE ISOLATED CONVECTION IN THE CHARLESTON
TRI-COUNTY AREA. THE REST OF THE FORECAST AREA SHOULD BE RAIN-FREE
WITH THE COLD FRONT CONTINUING TO SHIFT OFFSHORE TAKING THE BULK OF
THE DEEP MOISTURE WITH IT. HIGH PRESSURE AND A DRIER AIRMASS BOTH AT
THE SURFACE AND ALOFT WILL THEN CONTINUE TO BUILD INTO THE REGION
THROUGH TUESDAY AND WILL KEEP THE FORECAST FREE FROM RAIN. HIGHS ARE
EXPECTED TO TOP OUT IN THE LOW TO MID 90S AWAY FROM THE COAST EACH
DAY. LOWS MONDAY NIGHT WILL RANGE FROM THE UPPER 60S WELL INLAND TO
THE LOWER/MIDDLE 70S ALONG THE COAST.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
MODEL SOLUTIONS ARE IN FAIRLY DECENT AGREEMENT THROUGH THE LONG TERM
PERIODS...SHOWING HIGH PRESSURE HOLDING IN PLACE OVER THE REGION
THROUGH WEDNESDAY NIGHT. SURFACE TROUGHING IS THEN EXPECTED TO
DEVELOP IN THE LEE OF THE APPALACHIANS FOR THE END OF THE WEEK AND
INTO THE UPCOMING WEEKEND...ALONG WITH LOWERING UPPER LEVEL HEIGHTS.
AS A RESULT...WILL KEEP THE FORECAST RAIN FREE TUESDAY NIGHT THROUGH
WEDNESDAY NIGHT. WILL THEN NEED SLIGHT CHANCE/LOW CHANCE POPS IN THE
FORECAST THURSDAY THROUGH SATURDAY. TEMPERATURES ARE EXPECTED TO RUN
NEAR TO SLIGHTLY ABOVE CLIMATOLOGY THROUGH THE PERIOD.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
HAVE MAINTAINED VFR CONDITIONS THROUGH THE 18Z TAF PERIOD FOR BOTH
KCHS AND KSAV...HOWEVER AS CONVECTION DEVELOPS ALONG THE SEA
BREEZE AND OTHER BOUNDARIES THIS AFTERNOON...EXPECT AMENDMENTS
WILL BE NEEDED. CONVECTION WILL INITIATE ACROSS THE CHARLESTON
AREA THEN TRANSITION SOUTHWARD. CONVECTION WILL LIKELY LINGER A
COUPLE HOURS AFTER SUNSET AT KSAV WITH DEBRIS CLOUDS PERSISTING
OVERNIGHT AT BOTH SITES. SOME MODEL SOUNDINGS SUGGEST SOME MVFR
CEILINGS COULD AFFECT THE TERMINALS EARLY SUNDAY MORNING AS
POSSIBLE SHOWERS DEVELOP IN ASSOCIATION WITH THE LAND BREEZE. A
COLD FRONT WILL APPROACH SUNDAY BRINGING POTENTIAL FOR ADDITIONAL
THUNDERSTORMS.

EXTENDED AVIATION OUTLOOK...NUMEROUS SHOWERS AND THUNDERSTORMS
MAY BRIEFLY REDUCE VSBYS AND/OR CIGS SUNDAY...PRIMARILY DURING THE
AFTERNOON AND EVENING HOURS. OTHERWISE VFR CONDITIONS SHOULD
PREVAIL.

&&

.MARINE...
WINDS WILL BECOME SSW AND SW OVERNIGHT WITH A SLIGHT INCREASE IN
SPEEDS AS A 15 KT 925 MB JET DEVELOPS. SEAS WILL REMAIN AT OR
BELOW 3 FEET.

SUNDAY THROUGH THURSDAY...A COLD FRONT WILL APPROACH FROM THE WEST
SUNDAY AND SUNDAY NIGHT...THEN MOVE ACROSS THE WATERS LATE SUNDAY
NIGHT OR EARLY MONDAY. HIGH PRESSURE WILL THEN BUILD OVER THE AREA
THROUGH MUCH OF THE UPCOMING WEEK. COULD SEE A BIT OF A SURGE IN THE
WINDS PRIOR TO THE COLD FRONT PASSAGE SUNDAY NIGHT...BUT WINDS AND
SEAS ARE EXPECTED TO FALL SHORT OF SMALL CRAFT THRESHOLDS.
OTHERWISE...NO SIGNIFICANT MARINE ISSUES ARE EXPECTED THROUGH THE
PERIOD.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

JRL/JAQ
Hazardous weather outlook, Aug 13, 5:14 PM EDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
514 PM EDT SAT AUG 13 2011

AMZ330-350-352-354-374-GAZ087-088-099-100-114-115-SCZ040-142115-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-TATTNALL-EVANS-ALLENDALE-
514 PM EDT SAT AUG 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SEVERE THUNDERSTORMS...A COLD FRONT WILL APPROACH THE AREA FROM
THE WEST ON SUNDAY AND MOVE THROUGH THE REGION SUNDAY EVENING.
NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF
THE FRONT...AND SOME OF THE STORMS COULD BECOME SEVERE. THE MAIN
HAZARDS ARE EXPECTED TO BE DAMAGING STRAIGHT LINE WINDS AND
MARGINALLY SEVERE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ101-116>119-137>141-SCZ042>045-047>052-142115-
EFFINGHAM-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-
LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-TIDAL BERKELEY-
514 PM EDT SAT AUG 13 2011

...ISOLATED SEVERE THUNDERSTORMS THROUGH EARLY THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS WILL MOVE THROUGH SOUTHERN
SOUTH CAROLINA AND SOUTHEAST GEORGIA THROUGH EARLY THIS EVENING.
CONDITIONS ARE BECOMING INCREASINGLY FAVORABLE FOR SEVERE
THUNDERSTORMS WITH THIS ACTIVITY. LARGE HAIL AND DAMAGING STRAIGHT
LINE WINDS...ALONG WITH TORRENTIAL RAINFALL AND FREQUENT LIGHTNING
WILL BE POSSIBLE. STAY TUNED FOR POSSIBLE WARNINGS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SEVERE THUNDERSTORMS...A COLD FRONT WILL APPROACH THE AREA FROM
THE WEST ON SUNDAY AND MOVE THROUGH THE REGION SUNDAY EVENING.
NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF
THE FRONT...AND SOME OF THE STORMS COULD BECOME SEVERE. THE MAIN
HAZARDS ARE EXPECTED TO BE DAMAGING STRAIGHT LINE WINDS AND
MARGINALLY SEVERE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL
WEATHER SERVICE IN CHARLESTON.

In the hours before

Local storm report, Aug 13, 4:04 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
404 PM EDT SAT AUG 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0316 PM     TSTM WND DMG     2 SW HINESVILLE         31.83N  81.62W
08/13/2011                   LIBERTY            GA   LAW ENFORCEMENT

            LAW ENFORCEMENT AND FIRE DEPT PERSONNEL REPORTED 4 FULL
            SIZE TREES AND LARGE BRANCHES DOWN AT A APARTMENT
            COMPLEX. ONE TREE FELL ON A VEHICLE. A FEW SHINGLES WERE
            BLOWN OFF THE ROOF OF THE COMPLEX. A WOODEN FENCE WAS
            ALSO BLOWN OVER.

&&

EVENT NUMBER CHS1100831

DPB
Special weather statement, Aug 13, 4:04 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
404 PM EDT SAT AUG 13 2011

SCZ045-052-132100-
INLAND BERKELEY-TIDAL BERKELEY-
404 PM EDT SAT AUG 13 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY
THROUGH 500 PM EDT...

AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM MURRAYSVILLE TO
JAMESTOWN...MOVING SOUTHEAST AT 5 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
HUGER...JAMESTOWN...MONCKS CORNER...OLD SANTEE CANAL STATE PARK AND
PINOPOLIS...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. IF TIME
PERMITS...UNPLUG COMPUTERS...TELEVISION SETS...CABLE MODEMS AND OTHER
HOME APPLIANCES AS THEY ARE SUSCEPTIBLE TO POWER SURGES AND MAY BE
DAMAGED BY NEARBY LIGHTNING STRIKES.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3320 7949 3302 8003 3320 8025 3334 7976
      3332 7974 3332 7970 3330 7967 3330 7963
      3328 7960 3321 7948
TIME...MOT...LOC 2004Z 315DEG 3KT 3319 8009 3330 7968

33
Special weather statement, Aug 13, 4:08 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
408 PM EDT SAT AUG 13 2011

GAZ114-137-138-132045-
INLAND LIBERTY-LONG-TATTNALL-
408 PM EDT SAT AUG 13 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...LIBERTY
AND LONG COUNTIES THROUGH 445 PM EDT...

AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM TISON TO JONES
CREEK...MOVING EAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
DONALD...GLENNVILLE...LUDOWICI AND MENDES...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3200 8216 3203 8182 3168 8160 3166 8185
      3171 8188 3173 8191 3175 8192 3178 8196
      3178 8198 3181 8202 3182 8204
TIME...MOT...LOC 2008Z 269DEG 9KT 3192 8200 3173 8188

33
Local storm report, Aug 13, 4:51 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
451 PM EDT SAT AUG 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0323 PM     TSTM WND DMG     HILLTONIA               32.88N  81.66W
08/13/2011                   SCREVEN            GA   911 CALL CENTER

            911 CENTER REPORTED A TREE DOWN ON A POWER LINE ON 6TH
            STREET IN HILLTONIA.

&&

EVENT NUMBER CHS1100832

JRL
Special weather statement, Aug 13, 5:00 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
500 PM EDT SAT AUG 13 2011

GAZ137>141-132200-
COASTAL LIBERTY-COASTAL MCINTOSH-INLAND LIBERTY-INLAND MCINTOSH-LONG-
500 PM EDT SAT AUG 13 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY...LONG AND
MCINTOSH COUNTIES THROUGH 600 PM EDT...

AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM JONES TO
TOWNSEND...MOVING EAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CARNIGAN...COX...CRESCENT...EULONIA...HALFMOON LANDING...HARRIS
NECK...JONES...MERIDIAN...PINE HARBOR...RETREAT...SHELLMAN BLUFF...
SOUTH NEWPORT...TIBET...TOWNSEND AND VALONA...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3143 8161 3144 8162 3165 8162 3170 8148
      3175 8122 3141 8134
TIME...MOT...LOC 2100Z 257DEG 9KT 3166 8153 3152 8158

33
Local storm report, Aug 13, 5:13 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
513 PM EDT SAT AUG 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             2 SSE DAISY             32.13N  81.82W
08/13/2011  E1.75 INCH       EVANS              GA   PUBLIC

            THE PUBLIC REPORTED QUARTER TO GOLF BALL SIZE HAIL
            LASTING 1 TO 2 MINUTES ON SUNBURY ROAD. A SWING ON A
            PORCH WAS ALSO BLOWN INTO FRONT YARD.

&&

EVENT NUMBER CHS1100833

DPB

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 7:18 AM EDTAreal Flood AdvisoryCHSBerkeley, Charleston97 min
Aug 13, 3:02 PM EDTSpecial Weather StatementCHSCharleston28 min
Aug 13, 3:27 PM EDTSpecial Weather StatementCHSCharleston48 min
Aug 13, 3:48 PM EDTSpecial Weather StatementCHSAllendale42 min
Aug 13, 3:54 PM EDTAreal Flood AdvisoryCHSBerkeley, Charleston, Dorchester49 min
Aug 13, 4:04 PM EDTSpecial Weather StatementCHSBerkeley56 min
Aug 13, 4:29 PM EDTSevere Thunderstorm WarningCHSAllendale, Hampton, Jasper61 min
Aug 13, 5:05 PM EDTSevere Thunderstorm WarningCHSHampton, Jasper55 min
Aug 13, 5:41 PM EDTSevere Thunderstorm WarningCHSJasper64 min
Aug 13, 5:44 PM EDTSpecial Weather StatementCHSColleton31 min
Aug 13, 6:00 PM EDTSevere Thunderstorm WarningCHSJasper45 min
Aug 13, 6:07 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton, Dorchester, Hampton, Jasper53 min
Aug 13, 6:45 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper60 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.